Alert archive / Montana / High Wind Warnings in 2015
High Wind Warning 17, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Oct 30, 2015, 3:57 AM MDT. It took effect at Oct 30, 2015, 2:55 PM MDT. It was in force for 51 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2015, 3:57 AM MDT (09:57 UTC)
- In effect from
- Oct 30, 2015, 2:55 PM MDT
- Expired
- Nov 1, 2015, 5:00 PM MST
- In force
- 51 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
395 WWUS75 KTFX 300957 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 357 AM MDT FRI OCT 30 2015 MTZ009-010-048-302200- /O.UPG.KTFX.HW.A.0016.151031T0000Z-151101T1800Z/ /O.NEW.KTFX.HW.W.0017.151031T0000Z-151101T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...MARIAS PASS...LOGAN PASS... CUT BANK...CHOTEAU 357 AM MDT FRI OCT 30 2015 ...HIGH WIND WARNING IN EFFECT FROM 6 PM MDT THIS EVENING TO 11 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM MDT THIS EVENING TO 11 AM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...WEST 25 TO 40 MPH WITH GUSTS UP TO 60 MPH. GUSTS COULD REACH 70 MPH ALONG THE ROCKY MOUNTAIN FRONT AT TIMES. * TIMING...WINDS WILL BECOME STRONG ALONG THE ROCKY MOUNTAIN FRONT AND INTO EASTERN GLACIER COUNTY BY THIS EVENING AND LAST THROUGH SUNDAY MORNING. HOWEVER...WINDS OVER THE PLAINS WILL DECREASE AT TIMES THROUGH THE PERIOD... ESPECIALLY FROM LATE TONIGHT INTO SATURDAY NIGHT. * IMPACTS...TRAVEL ON ROADWAYS MAY BECOME HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES...AND FOR THOSE ON NORTH TO SOUTH ORIENTED ROADWAYS. DAMAGE TO BUILDINGS AND POWER LINES IS POSSIBLE...ESPECIALLY CLOSER TO THE ROCKY MOUNTAIN FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
5 follow-up statements
478 WWUS75 KTFX 302055 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 255 PM MDT FRI OCT 30 2015 MTZ009-010-048-311200- /O.EXT.KTFX.HW.W.0017.151030T2055Z-151101T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...MARIAS PASS...LOGAN PASS... CUT BANK...CHOTEAU 255 PM MDT FRI OCT 30 2015 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 AM MST SUNDAY... * WINDS...WEST 35 TO 50 MPH WITH GUSTS UP TO 75 MPH. * TIMING...STRONG WINDS WILL CONTINUE ALONG THE ROCKY MOUNTAIN FRONT AND WILL EXPAND INTO EASTERN GLACIER COUNTY BY THIS EVENING. THE STRONG WINDS ARE EXPECTED TO LAST THROUGH SUNDAY MORNING. HOWEVER...WINDS OVER THE PLAINS MAY DECREASE BELOW HIGH WIND CRITERIA AT TIMES. * IMPACTS...TRAVEL ON ROADWAYS MAY BECOME HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES...AND FOR THOSE ON NORTH TO SOUTH ORIENTED ROADWAYS. DAMAGE TO BUILDINGS AND POWER LINES IS POSSIBLE...ESPECIALLY CLOSER TO THE ROCKY MOUNTAIN FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. STRONG WINDS CAN LEAD TO PROPERTY DAMAGE. && $$
461 WWUS75 KTFX 310930 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 330 AM MDT SAT OCT 31 2015 MTZ009-010-048-312200- /O.CON.KTFX.HW.W.0017.000000T0000Z-151101T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...MARIAS PASS...LOGAN PASS... CUT BANK...CHOTEAU 330 AM MDT SAT OCT 31 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY... * WINDS...WEST 30 TO 45 MPH WITH GUSTS UP TO 75 MPH. * TIMING...WINDS WILL INCREASE BY LATE MORNING AND BECOME STRONG ALONG THE ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY. THE STRONG WINDS ARE EXPECTED TO LAST THROUGH SUNDAY MORNING. HOWEVER...WINDS OVER THE PLAINS MAY DECREASE BELOW HIGH WIND CRITERIA AT TIMES. * IMPACTS...TRAVEL ON ROADWAYS MAY BECOME HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES...AND FOR THOSE ON NORTH TO SOUTH ORIENTED ROADWAYS. DAMAGE TO BUILDINGS AND POWER LINES IS POSSIBLE...ESPECIALLY CLOSER TO THE ROCKY MOUNTAIN FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. STRONG WINDS CAN LEAD TO PROPERTY DAMAGE. && $$
763 WWUS75 KTFX 312021 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 221 PM MDT SAT OCT 31 2015 MTZ009-010-048-011200- /O.CON.KTFX.HW.W.0017.000000T0000Z-151101T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...MARIAS PASS...LOGAN PASS... CUT BANK...CHOTEAU 221 PM MDT SAT OCT 31 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY... * WINDS...WEST 30 TO 45 MPH WITH GUSTS UP TO 70 MPH. * TIMING...WINDS WILL CONTINUE TO INCREASE ALONG THE ROCKY MOUNTAIN FRONT AND OVER EASTERN GLACIER COUNTY...BECOMING STRONG BY THIS EVENING. THE STRONG WINDS WILL LAST THROUGH SUNDAY MORNING ALONG THE ROCKY MOUNTAIN FRONT...BUT MAY DECREASE BELOW HIGH WIND CRITERIA AT TIMES OVER THE PLAINS. * IMPACTS...TRAVEL ON ROADWAYS COULD BE HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES...AND FOR THOSE ON NORTH TO SOUTH ORIENTED ROADWAYS. DAMAGE TO BUILDINGS AND POWER LINES IS POSSIBLE...ESPECIALLY CLOSER TO THE ROCKY MOUNTAIN FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. STRONG WINDS COULD CAUSE DAMAGE TO TREES AND PROPERTY. && $$
989 WWUS75 KTFX 011436 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 736 AM MST SUN NOV 1 2015 MTZ009-010-048-011800- /O.CON.KTFX.HW.W.0017.000000T0000Z-151101T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...MARIAS PASS...LOGAN PASS... CUT BANK...CHOTEAU 736 AM MST SUN NOV 1 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WINDS...WEST 30 TO 45 MPH WITH GUSTS UP TO 70 MPH. * TIMING...THE GUSTY WINDS WILL LAST THROUGH SUNDAY MORNING ALONG THE ROCKY MOUNTAIN FRONT...BUT MAY DECREASE BELOW HIGH WIND CRITERIA AT TIMES OVER THE PLAINS. * IMPACTS...TRAVEL ON ROADWAYS COULD BE HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES...AND FOR THOSE ON NORTH TO SOUTH ORIENTED ROADWAYS. DAMAGE TO BUILDINGS AND POWER LINES IS POSSIBLE...ESPECIALLY CLOSER TO THE ROCKY MOUNTAIN FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. STRONG WINDS COULD CAUSE DAMAGE TO TREES AND PROPERTY. && $$
915 WWUS75 KTFX 011732 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1032 AM MST SUN NOV 1 2015 MTZ009-010-048-020000- /O.EXT.KTFX.HW.W.0017.000000T0000Z-151102T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...MARIAS PASS...LOGAN PASS... CUT BANK...CHOTEAU 1032 AM MST SUN NOV 1 2015 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WINDS...WEST 30 TO 45 MPH WITH GUSTS UP TO 60 MPH. * TIMING...STRONG WINDS WILL CONTINUE ALONG THE ROCKY MOUNTAIN FRONT AND OVER THE ADJACENT PLAINS THROUGH LATE THIS AFTERNOON. * IMPACTS...TRAVEL ON ROADWAYS COULD BE HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES...AND FOR THOSE ON NORTH TO SOUTH ORIENTED ROADWAYS. DAMAGE TO BUILDINGS AND POWER LINES IS POSSIBLE...ESPECIALLY CLOSER TO THE ROCKY MOUNTAIN FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. STRONG WINDS COULD CAUSE DAMAGE TO TREES AND PROPERTY. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 30, 3:34 AM MDT, 23 minutes earlier.
Area forecast discussion, Oct 30, 3:34 AM MDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 334 AM MDT FRI OCT 30 2015 .DISCUSSION... TODAY THROUGH SUNDAY...STRONG WESTERLY FLOW ALOFT, LADEN WITH PACIFIC MOISTURE, WILL CONTINUE THROUGH SUNDAY MORNING. RAIN AND SNOW SHOWERS WILL BE CONFINED TO THE MOUNTAINS TODAY AS THE STRONG DOWNSLOPE WINDS KEEP THE PLAINS DRY. A TIGHT SURFACE GRADIENT ALONG THE ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY WILL RESULT IN STRONG WESTERLY SURFACE WINDS TONIGHT. A HIGH WIND WARNING IS NOW IN EFFECT FOR THIS AREA FROM THIS EVENING THROUGH SUNDAY MORNING. WIND SPEEDS WILL DECREASE A BIT ON SATURDAY AS SHORT WAVE ENERGY MOVES ACROSS THE AREA. SHOWERS WILL BECOME MORE WIDESPREAD OVER THE PLAINS SATURDAY WITH SNOW SHOWERS IN THE MOUNTAINS. WESTERLY WINDS WILL INCREASE AGAIN ALONG THE ROCKY MOUNTAIN FRONT SATURDAY NIGHT THROUGH SUNDAY MORNING. EXPECT SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH. GUSTS TO 70 MPH WILL BE POSSIBLE CLOSER TO THE ROCKY MOUNTAIN FRONT. THE DOWNSLOPE WINDS SUNDAY WILL AGAIN KEEP THE PLAINS DRY WITH SHOWERS OVER THE MOUNTAINS. TEMPERATURES THROUGH THE PERIOD WILL BE SLIGHTLY ABOVE SEASONAL AVERAGES WITH SATURDAY LIKELY THE WARMEST DAY. SUNDAY NIGHT THROUGH FRIDAY...ACTIVE WEATHER REGIME CONTINUES THROUGH MID-WEEK AS THE UPPER LEVEL FLOW PATTERN AMPLIFIES WITH UPPER LEVEL RIDGING IN THE EASTERN PACIFIC FORCING A DOWNSTREAM TROUGH OVER THE INTERIOR WESTERN UNITED STATES. GFS AND ECMWF MODELS ARE IN FAIRLY GOOD AGREEMENT CARVING OUT AN UPPER LEVEL TROUGH FROM THE NORTHERN ROCKIES SOUTH INTO THE GREAT BASIN MON-WED WITH A MID- LEVEL WAVE LIFTING NORTHEAST FROM UT/WY INTO SE/S-CENTRAL MT TUES/TUES NIGHT. THIS TRACK HAS TRENDED SLIGHTLY FURTHER WEST THAN PREVIOUS MODEL RUNS AND IS FAVORABLE FOR WIDESPREAD PRECIPITATION ACROSS EASTERN PORTIONS OF SW AND CENTRAL MT. POPS/QPF/SNOW AMOUNTS HAVE BEEN INCREASED FOR THIS PERIOD WITH POTENTIAL FOR SEVERAL INCHES OF SNOW ACCUMULATION AT LOWER ELEVATIONS WITH SIGNIFICANT SNOW ACCUMULATION POSSIBLE IN THE CENTRAL AND SW MT MTNS. TEMPERATURES ON MONDAY WILL BE CLOSE TO SEASONAL AVERAGES BEFORE COOLER AIR IS DRAWN SOUTH INTO THE REGION MONDAY NIGHT AND TUESDAY. UPPER LEVEL RIDGING BUILDS EAST INTO THE REGION WEDNESDAY NIGHT THROUGH FRIDAY FOR DRIER CONDITIONS WITH GRADUALLY WARMING TEMPERATURES THROUGH THE REMAINDER OF THE WEEK. HOENISCH && .AVIATION... UPDATED 0515Z. WEST-NORTHWEST FLOW ALOFT WILL INCREASE THROUGH THE NEXT 24 HRS. BROKEN MID-HIGH CLOUD-COVER WILL DECREASE LATE TONIGHT BEFORE INCREASING AGAIN SATURDAY AS A PLUME OF PACIFIC MOISTURE STREAMS INTO THE NORTHERN ROCKIES AND MT. VFR CONDITIONS WILL PREVAIL WITH SOME HIGHER TERRAIN OBSCURATION POSSIBLE EARLY TONIGHT AND AGAIN LATE FRIDAY. SURFACE WINDS WILL INCREASE FRIDAY MORNING WITH GUSTS 20-30KTS AT MANY TERMINALS BY FRIDAY AFTERNOON. HOENISCH && .PRELIMINARY POINT TEMPS/POPS... GTF 55 43 60 42 / 10 10 30 20 CTB 57 39 57 40 / 10 10 30 30 HLN 58 42 62 42 / 20 20 30 20 BZN 55 38 59 41 / 10 30 30 20 WEY 40 26 44 30 / 20 50 50 30 DLN 51 39 57 43 / 20 30 30 30 HVR 60 35 56 40 / 10 20 20 30 LWT 58 43 60 43 / 10 20 30 20 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 6 PM MDT THIS EVENING TO 11 AM MST SUNDAY FOR MTZ009-010-048. && WEATHER.GOV/GREATFALLS
Nearby
High Wind Warnings in Montana, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.